I have a question about ANA. For 9 years I have tested positive for ANA. Never once was it negative. The two patterns were always Homogenous and Speckled. The ANA always went back and forth either 160 or 320. Now this year is the first time it went to 680.
I have CFS and also have a high ANA titer (1:640 --- speckled pattern). I didn't have the positive ANA titer until several years ago. Dr. Garth Nicholson, who I've read has CFS himself, explains on his website what can can cause us to have an "autoimmune" response (I guess that would be a positive ANA titer as well):
"When mycoplasmas exit certain cells, such as synovial cells, nerve cells, among others that can be infected, they can stimulate autoimmune response."
It makes sense in my case. After I had a high ANA titer... I began to take on symptoms of Sjogrens and Lupus. I see MANY CFS, fibromyalgia and even people with autoimmune diseases complain frequently of having additional symptoms. Since Nicholson and other physicians have found high levels of mycoplasmas in these syndromes... then I would think that these mycoplasmas would multiply and create us additional symptoms and/or eventually... possibly another diagnosis. That is my .002 cents on the subject and I know my specialist agrees with me and is treating me for mycoplasma infection. It is working, although it takes years and can make you feel worse. But it is intended to cure CFS... just like the drug Valcyte. But Valcyte is an immunosuppresant and has some very toxic and possibly deadly side effects.
If you have any questions for Dr. N... zip them my way before 5 PM (Pacific Time) today. Send them via PM or note.
I don't have a rash. Where is your rash, btw ? Because Dr. David Bell says that 40% of CFS patients have a fllushing rash of the face and cheeks and 85% of CFS patients have a fever or sensation of a fever.
My rash is on the face and neck. He said he didn't know what it was the rash I have. My rash is all red on the whole nose, and then goes right down and spreads out over the cheeks right to the end of the chek bones. The rash when it is on my cheeks come down as far as the end of my nose. Then the rash is all on my neck.
I'm sorry to hear about your rash. Have you seen a Dermatologist and a Rheumatologist ? I'm suspecting that you may be taking on symptoms of another condition. That is what happened to me... I used to have pleurisy like symptoms.
It sounds like your rash is classic lupus. Lupus runs in my family and my cousin often got a rash across her nose and down her cheeks. Have they tested you for lupus (whose symptoms also include severe fatigue)? Just a thought....
I have had an ANA of 640 since the age of 17, and i am now 56. The doctors have done various tests on me, but cannot find the reason for this. They just call it a 'red herring", which means it is something that they cannot explain. They told me that as long as it is dormant in my body, it is not hurting me. However my daughter also has an ANA of 640, and she has been diagnosed with ITP....so there you go.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.